article thumbnail

Organophosphate Poisoning

EM SIM Cases

Organophosphate poisoning is a well-known (but rare in developed nations) toxidrome with specific antidotes available for patient treatment and survival. Case Summary This elderly berry farmer, struggling with rising costs, has accidentally poisoned himself using hand-sprayed organophosphate-based pesticide.

article thumbnail

2023 AHA Update on Management Cardiac Arrest or Life-Threatening Toxicity Due to Poisoning

EMDocs

Author: Brit Long, MD (@long_brit) // Reviewed by Alex Koyfman, MD (@EMHighAK) The American Heart Association 2023 Guideline for managing cardiac arrest or life-threatening toxicity due to poisoning was recently released. Opioid overdose remains the leading cause of cardiac arrest due to poisoning in North America. COR 2a, LOE B-NR.

Insiders

Sign Up for our Newsletter

This site is protected by reCAPTCHA and the Google Privacy Policy and Terms of Service apply.

article thumbnail

ToxCard: Chronic Organophosphate Toxicity

EMDocs

Organophosphate poisoning in agriculturally centered communities has developed into a public health concern in developing countries, poisons millions and kills hundreds of thousands each year worldwide and is a reason why understanding organophosphate toxicity has become a critical addition to our knowledge of toxicology.

PPE 69
article thumbnail

ToxCard: Acute Organophosphate Toxicity

EMDocs

2,7 Organophosphate poisonings in agriculturally-centered communities are of public health concern in developing countries. Millions are poisoned, and hundreds of thousands die each year worldwide. Millions are poisoned, and hundreds of thousands die each year worldwide. 7 May lead to respiratory failure.

article thumbnail

Grand Rounds Recap 1.31.24

Taming the SRU

Toxicology Pearls: Abnormal mental status = HYPOGLYCEMIA (until you prove otherwise) Narcan is for decreased respiratory rate, dose = 0.4mg Wide complex tachycardia + overdose, give bicarb DECON at scene if possible (80% of contamination is clothing) Caustic death = airway obstruction 80% of poisoning is supportive care (A,B,C’s) PPE at all times Know (..)